Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 57, NWS Norman, OK

November 12, 20118 counties in Oklahoma; Foard County, Hardeman County, Knox County, Texas

NWS Norman, OK issued this red flag warning at Nov 12, 2011, 3:45 AM CST for 8 counties in Oklahoma; Foard County, Hardeman County, Knox County, Texas. It took effect at Nov 12, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 3:45 AM CST (09:45 UTC)
In effect from
Nov 12, 2011, 12:00 PM CST
Expired
Nov 12, 2011, 5:37 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Roger Mills County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3962 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WWUS84 KOUN 120945
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CST SAT NOV 12 2011

...DRY AND GUSTY WEST TO SOUTHWEST WINDS WILL RAISE FIRE CONCERNS
TODAY...

OKZ015-016-022-035-037-TXZ085-088-121045-
/O.CAN.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/
DEWEY-CUSTER-WASHITA-KIOWA-TILLMAN-WILBARGER-BAYLOR-
345 AM CST SAT NOV 12 2011

...FIRE WEATHER WATCH IS CANCELLED FOR PARTS OF WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

HUMIDITIES ARE EXPECTED TO REMAIN JUST ABOVE CRITICAL LEVELS THIS
AFTERNOON. HOWEVER... IF DRIER AIR IS ABLE TO MAKE IT FURTHER EAST
THEN THESE AREAS COULD APPROACH EXTREME FIRE DANGER LEVELS.

$$

OKZ004-009-010-014-021-033-034-036-TXZ083-084-087-121745-
/O.UPG.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/
/O.NEW.KOUN.FW.W.0057.111112T1800Z-111113T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-
HARDEMAN-FOARD-KNOX-
345 AM CST SAT NOV 12 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING... 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR PARTS OF EXTREME WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.

* TEMPERATURE...73 TO 78 DEGREES.

* WIND...SOUTHWEST TO WEST 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
685 
WWUS84 KOUN 122058
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CST SAT NOV 12 2011

...DRY AND GUSTY WEST TO SOUTHWEST WINDS WILL RAISE FIRE CONCERNS
THIS AFTERNOON...

OKZ004-009-010-014-021-033-034-036-TXZ083-084-087-130000-
/O.CON.KOUN.FW.W.0057.000000T0000Z-111113T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-
HARDEMAN-FOARD-KNOX-
258 PM CST SAT NOV 12 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR PARTS OF EXTREME WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

 * TEMPERATURE...73 TO 78 DEGREES.

 * WIND...SOUTHWEST TO WEST 20 TO 25 MPH WITH HIGHER GUSTS.

 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  
OUTDOOR BURNING IS NOT RECOMMENDED.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
837 
WWUS84 KOUN 122337
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CST SAT NOV 12 2011


OKZ004-009-010-014-021-033-034-036-TXZ083-084-087-130045-
/O.CAN.KOUN.FW.W.0057.000000T0000Z-111113T0000Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-
HARDEMAN-FOARD-KNOX-
537 PM CST SAT NOV 12 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

HUMIDITY WILL CONTINUE TO INCREASE THIS EVENING AS TEMPERATURES
COOL QUICKLY WITH THE LOSS OF SUNSHINE.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 12, 3:26 AM CST, 19 minutes earlier.

Area forecast discussion, Nov 12, 3:26 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CST SAT NOV 12 2011

.DISCUSSION...
MID AND HIGH LEVEL CLOUDS MOVING ACROSS THE REGION COULD HAVE AN
IMPACT ON THE FORECAST TODAY... MUCH LIKE IT DID YESTERDAY. MODELS
CURRENTLY HAVE CLOUDS SHIFTING SOUTH DURING THE DAY. IF THIS
HAPPENS... TEMPERATURES WILL BE ABLE TO WARM WELL ABOVE NORMAL FOR
THIS TIME OF YEAR ACROSS THE FA. THE PRESSURE GRADIENT IS ALSO
EXPECTED TO STRENGTH INCREASING THE WIND SPEEDS. IF THE CLOUDS MOVE
OUT... THEN MIXING WILL ALSO CONTRIBUTE TO STRONGER WINDS THIS
AFTERNOON... ESPECIALLY IN EASTERN PORTIONS OF FA WHERE WINDS JUST
ABOVE THE SFC ARE EXPECTED TO BE STRONGEST. SFC MOISTURE WILL ALSO
INCREASE ACROSS PORTIONS OF THE FA... WITH WESTERN PORTIONS EXPECTED
TO REMAIN DRIEST ON MORE SOUTHWEST TO WESTERLY WINDS. ALL THIS MEANS
STRONG WINDS EAST... FIRE WEATHER CONCERNS WEST... AND WARM
TEMPERATURES EVERYWHERE TODAY. HOWEVER... IF CLOUDS HANG ON LONGER
AND THICKER THAN EXPECTED TEMPERATURES WILL NOT WARM UP AS MUCH AND
THERE WILL NOT BE AS MUCH MIXING WHICH COULD MEAN BREEZY BUT NOT
STRONG WINDS.

DESPITE THE CLOUD CONCERNS... WILL ISSUE A WIND ADVISORY FOR EASTERN
PORTIONS OF THE FA FOR THIS AFTERNOON MAINLY ALONG AND EAST OF
I-35... EXCEPT NORTH CENTRAL OK. WITH LOW HUMIDITIES AND WARM
TEMPERATURES... WIND SPEEDS ARE EXPECTED TO BE HIGH ENOUGH TO
COMBINE WITH THESE FACTORS FOR FIRE WEATHER CONDITIONS TO APPROACH
CRITICAL LEVELS SO WILL ISSUE A RED FLAG WARNING FOR FAR WESTERN
PORTIONS OF THE FA.

MODELS SHOW A WEAK FRONT/WIND SHIFT COULD MOVE INTO PARTS OF THE FA
SUNDAY AS SHORTWAVE MOVES ACROSS THE NORTHERN AND CENTRAL PLAINS.
THIS BOUNDARY MAY LIFT BACK NORTH AS A WARM FRONT BEFORE ANOTHER
COLD FRONT MOVES ACROSS THE FA MONDAY. THIS FRONT IS ASSOCIATED WITH
A STORM SYSTEM THAT IS CURRENTLY OFF THE CALIFORNIA COAST... THAT
WILL OPEN INTO A WAVE AND TRY TO PHASE WITH A NORTHERN STREAM
SYSTEM. MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS STORM
SYSTEM WITH SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY NIGHT THROUGH
MONDAY NIGHT AS THE FRONT AND UPPER STORM SYSTEM MOVES ACROSS THE
SOUTHERN PLAINS. COOLER TEMPS WILL THEN AFFECT THE FA
TUESDAY/WEDNESDAY. SOUTHERLY WINDS WILL RETURN LATE NEXT WEEK
LEADING TO A WARMING TREND INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  50  75  56 /   0  10  10  20
HOBART OK         72  47  75  52 /   0   0   0  10
WICHITA FALLS TX  75  51  79  57 /   0  10  10  20
GAGE OK           74  43  69  45 /   0   0   0  10
PONCA CITY OK     68  48  69  50 /  10  10  10  10
DURANT OK         72  59  76  61 /  10  10  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     OKZ019-020-025-026-028>032-040>043-046>048-050>052.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     OKZ004-009-010-014-021-033-034-036.

TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     TXZ083-084-087.

&&

08/25
Hazardous weather outlook, Nov 11, 11:30 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST FRI NOV 11 2011

OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A DRY...STABLE AIRMASS WILL NOT SUPPORT THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY NOV 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
GUSTY SOUTHWEST WINDS...TEMPERATURES IN THE LOW 70S...AND RELATIVE
HUMIDITY VALUES JUST BELOW 20 PERCENT WILL MAKE FOR VERY HIGH TO
EXTREME FIRE DANGER OVER FAR SOUTHWEST OKLAHOMA AND ADJACENT AREAS
OF NORTH TEXAS. A RED FLAG WARNING IS IN EFFECT FOR THE AFTERNOON
HOUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE SUNDAY NIGHT THROUGH
MONDAY NIGHT...AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE
SOUTHERN PLAINS. SEVERE WEATHER IS NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
WILDFIRE CONCERNS WILL INCREASE SATURDAY AFTERNOON ACROSS WESTERN
PORTIONS OF OKLAHOMA AND NORTH TEXAS...WITH LOW HUMIDITIES AND
STRONGER WINDS EXPECTED. SEE THE FIRE WEATHER WATCH PRODUCT FOR
ADDITIONAL DETAILS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.

TY/CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:45 AM CSTWind AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 13 more14 hr

Nearby

Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.